Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Large deviation principle for some beta ensembles


Authors: Tien-Cuong Dinh and Viêt-Anh Nguyên
Journal: Trans. Amer. Math. Soc.
MSC (2010): Primary 32U15; Secondary 32L05, 60F10
DOI: https://doi.org/10.1090/tran/7171
Published electronically: February 26, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L$ be a positive line bundle over a projective complex manifold $ X$, $ L^p$ its tensor power of order $ p$, $ H^0(X,L^p)$ the space of holomorphic sections of $ L^p$, and $ N_p$ the complex dimension of $ H^0(X,L^p)$. The determinant of a basis of $ H^0(X,L^p)$, together with some given probability measure on a weighted compact set in $ X$, induces naturally a $ \beta $-ensemble, i.e., a random $ N_p$-point process on the compact set. Physically, depending on $ X$ and the value of $ \beta $, this general setting corresponds to a gas of free or interacting fermions on $ X$ and may admit an interpretation in terms of some random matrix models. The empirical measures, associated with such $ \beta $-ensembles, converge almost surely to an equilibrium measure when $ p$ goes to infinity. We establish a large deviation theorem (LDT) with an effective speed of convergence for these empirical measures. Our study covers a large class of $ \beta $-ensembles on a compact subset of the unit sphere $ \mathbb{S}^n\subset \mathbb{R}^{n+1}$ or of the Euclidean space $ \mathbb{R}^n$.


References [Enhancements On Off] (What's this?)

  • [1] Robert J. Berman, Determinantal point processes and fermions on complex manifolds: large deviations and bosonization, Comm. Math. Phys. 327 (2014), no. 1, 1-47. MR 3177931, https://doi.org/10.1007/s00220-014-1891-6
  • [2] Robert Berman and Sébastien Boucksom, Growth of balls of holomorphic sections and energy at equilibrium, Invent. Math. 181 (2010), no. 2, 337-394. MR 2657428, https://doi.org/10.1007/s00222-010-0248-9
  • [3] Robert Berman, Sébastien Boucksom, and David Witt Nyström, Fekete points and convergence towards equilibrium measures on complex manifolds, Acta Math. 207 (2011), no. 1, 1-27. MR 2863909, https://doi.org/10.1007/s11511-011-0067-x
  • [4] Bo Berndtsson, Positivity of direct image bundles and convexity on the space of Kähler metrics, J. Differential Geom. 81 (2009), no. 3, 457-482. MR 2487599
  • [5] Thomas Bloom, Orthogonal polynomials in $ \mathbf{C}^n$, Indiana Univ. Math. J. 46 (1997), no. 2, 427-452. MR 1481598, https://doi.org/10.1512/iumj.1997.46.1360
  • [6] Tom Carroll, Jordi Marzo, Xavier Massaneda, and Joaquim Ortega-Cerdà, Equidistribution and $ \beta $-ensembles, preprint (2015), arXiv:1509.06725.
  • [7] Jean-Pierre Demailly, Complex analytic and differential geometry, 2012. Available online at www-fourier.ujf-grenoble.fr/$ \sim $demailly/books.html
  • [8] Amir Dembo and Ofer Zeitouni, Large deviations techniques and applications, corrected reprint of the second (1998) edition, Stochastic Modelling and Applied Probability, vol. 38, Springer-Verlag, Berlin, 2010. MR 2571413
  • [9] Tien-Cuong Dinh, Xiaonan Ma, and Viêt-Anh Nguyên, Equidistribution speed for Fekete points associated with an ample line bundle, Ann. Sci. Éc. Norm. Supér. (4) 50 (2017), no. 3, 545-578 (English, with English and French summaries). MR 3665550
  • [10] Tien-Cuong Dinh and Nessim Sibony, Dynamics in several complex variables: endomorphisms of projective spaces and polynomial-like mappings, Holomorphic dynamical systems, Lecture Notes in Math., vol. 1998, Springer, Berlin, 2010, pp. 165-294. MR 2648690, https://doi.org/10.1007/978-3-642-13171-4_4
  • [11] Simon Kirwan Donaldson, Scalar curvature and projective embeddings. II, Q. J. Math. 56 (2005), no. 3, 345-356. MR 2161248, https://doi.org/10.1093/qmath/hah044
  • [12] Ioana Dumitriu and Alan Edelman, Matrix models for beta ensembles, J. Math. Phys. 43 (2002), no. 11, 5830-5847. MR 1936554, https://doi.org/10.1063/1.1507823
  • [13] Frank Ferrari and Semyon Klevtsov, FQHE on curved backgrounds, free fields and large N, J. High Energy Phys. 12 (2014), 086, front matter+16 pp. MR 3303507
  • [14] Lars Hörmander, The analysis of linear partial differential operators. I, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 256, Springer-Verlag, Berlin, 1983. Distribution theory and Fourier analysis. MR 717035; MR 0705278; MR 0781536; MR 0781537
  • [15] Semyon Klevtsov, Xiaonan Ma, George Marinescu, and Paul Wiegmann, Quantum Hall effect and Quillen metric, Comm. Math. Phys. 349 (2017), no. 3, 819-855. MR 3602817, https://doi.org/10.1007/s00220-016-2789-2
  • [16] Franciszek Leja, Propriétés des points extrémaux des ensembles plans et leur application à la représentation conforme, Ann. Polon. Math. 3 (1957), 319-342 (French). MR 0089279
  • [17] Franciszek Leja, Sur certaines suites liées aux ensembles plans et leur application à la représentation conforme, Ann. Polon. Math. 4 (1957), 8-13. MR 0100726
  • [18] Nir Lev and Joaquim Ortega-Cerdà, Equidistribution estimates for Fekete points on complex manifolds, J. Eur. Math. Soc. (JEMS) 18 (2016), no. 2, 425-464. MR 3459956, https://doi.org/10.4171/JEMS/594
  • [19] Norm Levenberg, Approximation in $ \mathbb{C}^N$, Surv. Approx. Theory 2 (2006), 92-140. MR 2276419
  • [20] Norm Levenberg, Weighted pluripotential theory results of Berman-Boucksom, preprint (2010), arXiv:1010.4035
  • [21] Xiaonan Ma and George Marinescu, Holomorphic Morse inequalities and Bergman kernels, Progress in Mathematics, vol. 254, Birkhäuser Verlag, Basel, 2007. MR 2339952
  • [22] Thanh Van Nguyen and Ahmed Zériahi, Familles de polynômes presque partout bornées, Bull. Sci. Math. (2) 107 (1983), no. 1, 81-91 (French, with English summary). MR 699992
  • [23] Józef Siciak, Extremal plurisubharmonic functions in $ {\bf C}^{n}$, Ann. Polon. Math. 39 (1981), 175-211. MR 617459
  • [24] Duc-Viet Vu, Equidistribution rate for Fekete points on some real manifolds, Amer. J. Math., to appear, arXiv:1512.08262
  • [25] Hans Triebel, Interpolation theory, function spaces, differential operators, 2nd ed., Johann Ambrosius Barth, Heidelberg, 1995. MR 1328645

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 32U15, 32L05, 60F10

Retrieve articles in all journals with MSC (2010): 32U15, 32L05, 60F10


Additional Information

Tien-Cuong Dinh
Affiliation: Department of Mathematics, National University of Singapore, 10 Lower Kent Ridge Road, Singapore 119076
Email: matdtc@nus.edu.sg

Viêt-Anh Nguyên
Affiliation: Université de Lille 1, Laboratoire de mathématiques Paul Painlevé, CNRS U.M.R. 8524, 59655 Villeneuve d’Ascq Cedex, France
Email: Viet-Anh.Nguyen@math.univ-lille1.fr

DOI: https://doi.org/10.1090/tran/7171
Keywords: $\beta$-ensemble, large deviations, Fekete points, equilibrium measure, Bergman kernel, Bernstein-Markov property.
Received by editor(s): April 10, 2016
Received by editor(s) in revised form: December 20, 2016
Published electronically: February 26, 2018
Additional Notes: The first author was supported by Start-Up Grant R-146-000-204-133 from National University of Singapore
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society